Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes abnormal prolonged vaginal bleeding inspite of being on birth control?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
I'm 17 and have been sexually active with the same person for two years. I'm on birth control and always use condoms. My period is normally very regular. Last month my period was two weeks late. This month it was two weeks early and at first is was like bloody discharge and very clotty. Now I'm still bleeding two weeks later and it's bright red and seems like a normal period. But it won't stop. I've been bleeding for two weeks straight. I occasionally miss a birth control pill but have never had this issue
Posted Mon, 11 Aug 2014 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 21 minutes later
Brief Answer:
Better to get evaluated

Detailed Answer:
Hi,
Thanks for the query.
The possible causes for your problem are:
-If you missed birth control pills, there is possibility of pregnancy, miscarriage etc.
-Side effect of any hormonal contraceptive method.
-Hormonal imbalance
-Thyroid hormonal imbalance etc.
As you are having continuous bleeding for two weeks, better to consult gynecologist once and get evaluated.
By examination and investigations like ultrasound, thyroid profile, hormonal profile including estrogen, progesterone, FSH, LH etc, the possible cause for your problem can be identified and treated.

Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the response, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor